Alert archive / Tennessee / Freeze Warnings in 2020
Freeze Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 15, 2020, 2:21 PM CDT for 8 counties in Tennessee. It took effect at Apr 16, 2020, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 2:21 PM CDT (19:21 UTC)
- In effect from
- Apr 16, 2020, 2:00 AM CDT
- Expired
- Apr 16, 2020, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 113 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 15, 12:23 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 15, 12:23 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 PM CDT Wed Apr 15 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Current forecast appears to be in good shape. However, we are looking at a southward moving weakening clipper system that is currently located across central IL. We could see some added cloudiness late this afternoon and early this evening. Perhaps a few sprinkles north although airmass will be rather dry by that time. No changes for now. I may add some cloudiness for late day. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions for this TAF cycle as very dry air has settled into Middle TN. Winds will occasionally gust to 15 kts this afternoon, but will calm and shift to the northwest as a weak clipper moves through this evening. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Apr 15, 5:04 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Wed Apr 15 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A Freeze Warning and Freezing Fog Advisory will continue until 9AM this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:13 PM CDT | River Flood Advisory | OHX | Perry | 22 hr |
| Apr 15, 3:38 AM CDT | Freezing Fog Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 5 hr |
| Apr 15, 2:21 PM CDT | Frost Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 24 more | 18 hr |
Nearby
Freeze Warnings in Tennessee, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.